Alert archive / Colorado / Freeze Warnings in 2017
Freeze Warning 8, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at Oct 14, 2017, 12:36 PM MDT for 9 counties in Colorado. It took effect at Oct 15, 2017, 2:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2017, 12:36 PM MDT (18:36 UTC)
- In effect from
- Oct 15, 2017, 2:00 AM MDT
- Expired
- Oct 15, 2017, 8:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, Custer County, CO, Fremont County, CO, Kiowa County, CO, Otero County, CO, Prowers County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 48 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 6.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2428 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
264 WWUS75 KPUB 141836 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1236 PM MDT Sat Oct 14 2017 COZ083-089-093-095>099-150245- /O.UPG.KPUB.FZ.A.0003.171015T0800Z-171015T1400Z/ /O.NEW.KPUB.FZ.W.0008.171015T0800Z-171015T1400Z/ Canon City Vicinity/Eastern Fremont County-Crowley County- La Junta Vicinity/Otero County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- INCLUDING Canon City, Penrose, Ordway, Olney Springs, La Junta, Rocky Ford, Eads, Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh 1236 PM MDT Sat Oct 14 2017 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM MDT SUNDAY... The National Weather Service in Pueblo has issued a Freeze Warning, which is in effect from 2 AM to 8 AM MDT Sunday. The Freeze Watch is no longer in effect. * LOCATION...Crowley, Otero, Kiowa, Bent, Prowers and Baca Counties. * TEMPERATURE...Sunday morning lows are expected to drop into the upper 20s to lower 30s. * IMPACT...Seasonal plants could be damaged or killed. Irrigation systems could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Hodanish
5 follow-up statements
777 WWUS75 KPUB 142052 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 252 PM MDT Sat Oct 14 2017 COZ083-089-093-095>099-150500- /O.CON.KPUB.FZ.W.0008.171015T0800Z-171015T1400Z/ Canon City Vicinity/Eastern Fremont County-Crowley County- La Junta Vicinity/Otero County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- INCLUDING Canon City, Penrose, Ordway, Olney Springs, La Junta, Rocky Ford, Eads, Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh 252 PM MDT Sat Oct 14 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT SUNDAY... * LOCATION...Crowley, Otero, Kiowa, Bent, Prowers and Baca Counties. * TEMPERATURE...Sunday morning lows are expected to drop into the upper 20s to lower 30s. * IMPACT...Seasonal plants could be damaged or killed. Irrigation systems could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
570 WWUS75 KPUB 150358 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 958 PM MDT Sat Oct 14 2017 COZ083-089-093-095>099-151200- /O.CON.KPUB.FZ.W.0008.171015T0800Z-171015T1400Z/ Canon City Vicinity/Eastern Fremont County-Crowley County- La Junta Vicinity/Otero County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- INCLUDING Canon City, Penrose, Ordway, Olney Springs, La Junta, Rocky Ford, Eads, Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh 958 PM MDT Sat Oct 14 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT SUNDAY... * LOCATION...Crowley, Otero, Kiowa, Bent, Prowers and Baca Counties. * TEMPERATURE...Sunday morning lows are expected to drop into the upper 20s to lower 30s. * IMPACT...Seasonal plants could be damaged or killed. Irrigation systems could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
210 WWUS75 KPUB 150558 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1158 PM MDT Sat Oct 14 2017 COZ083-089-093-095>099-151400- /O.CON.KPUB.FZ.W.0008.171015T0800Z-171015T1400Z/ Canon City Vicinity/Eastern Fremont County-Crowley County- La Junta Vicinity/Otero County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- INCLUDING Canon City, Penrose, Ordway, Olney Springs, La Junta, Rocky Ford, Eads, Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh 1158 PM MDT Sat Oct 14 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT SUNDAY... * LOCATION...Crowley, Otero, Kiowa, Bent, Prowers and Baca Counties. * TEMPERATURE...Sunday morning lows are expected to drop into the upper 20s to lower 30s. * IMPACT...Seasonal plants could be damaged or killed. Irrigation systems could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
117 WWUS75 KPUB 150931 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 331 AM MDT Sun Oct 15 2017 COZ083-089-093-095>099-151400- /O.CON.KPUB.FZ.W.0008.000000T0000Z-171015T1400Z/ Canon City Vicinity/Eastern Fremont County-Crowley County- La Junta Vicinity/Otero County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- INCLUDING Canon City, Penrose, Ordway, Olney Springs, La Junta, Rocky Ford, Eads, Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh 331 AM MDT Sun Oct 15 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... * LOCATION...Eastern Fremont, Crowley, Otero, Kiowa, Bent, Prowers and Baca Counties. * TEMPERATURE...Morning lows are expected to be in the upper 20s to lower 30s. * IMPACT...Seasonal plants could be damaged or killed. Irrigation systems could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
225 WWUS75 KPUB 151341 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 741 AM MDT Sun Oct 15 2017 COZ083-089-093-095>099-151445- /O.EXP.KPUB.FZ.W.0008.000000T0000Z-171015T1400Z/ Canon City Vicinity/Eastern Fremont County-Crowley County- La Junta Vicinity/Otero County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- INCLUDING Canon City, Penrose, Ordway, Olney Springs, La Junta, Rocky Ford, Eads, Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh 741 AM MDT Sun Oct 15 2017 ...FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING... Temperatures will be warming to above freezing during the next hour. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Oct 14, 11:28 AM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Oct 14, 11:28 AM MDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1128 AM MDT Sat Oct 14 2017 .SHORT TERM...(Today and tonight) Issued at 440 AM MDT Sat Oct 14 2017 Main concerns for today include expected Red Flag conditions and strong winds, and for tonight the potential for freezing temps over portions of the southeast plains. An upper level trof will move across CO today and this evening, then exiting the state overnight. The forecast models keep the weather dry across southeast and south central CO, however they do show some showers getting close to the higher elevations of Lake county. For now, will leave the central mtns dry. Strong winds are currently being reported over the high mtn areas and passes, but later this morning gusty winds will work their way down into the lower elevations, especially over the I-25 corridor and the high valleys. Then as the upper trof moves acrs the area, the winds will become northwest and north, and will be quite strong this afternoon and evening. In the mid to late afternoon hours and into the evening, most of the southeast plains will likely see winds of 30-40 mph with higher gusts. The San Luis Valley should see winds at 20-30 mph with higher gusts. Some of the mtns areas should see gusts of 50-65 mph thru the day. It looks like RH values and winds will meet Red Flag criteria for a long enough period this afternoon over portions of the southeast plains, so will issue a Warning. The warning will include the I-25 corridor from Colo Spgs to the southern CO border, Crowley, Otero and all of Las Animas counties. There will likely be some spotty Red Flag conditions over western Kiowa and Bent counties but not widespread enough for long enough to warrant a warning at this time. It's difficult to exactly pin down the locations and timing today given that it depends on the timing of the front moving thru the plains. Conditions still look favorable for Red Flag conditions in the San Luis Valley as well, so will leave that warning as is. There are some model differences with respect to how cold temps will get tonight, however there is still the potential for the first widespread freeze across the far southeast plains, and will leave the Freeze Watch in place. Also, since forecast zone 83 (eastern Fremont county) hasn't had a hard freeze yet, and they have the potential for it to occur tonight, will add them to the Freeze Watch. Other areas of the southeast plains have already had a hard freeze and we are no longer issuing freeze products for those locations. .LONG TERM...(Sunday through Friday) Issued at 440 AM MDT Sat Oct 14 2017 Outside of freezing lower elevation temperatures Sunday morning and increasing precipitation chances(over western sections and winds(all locations) by later Friday, expect basically dry and mild to warm(above mid-October seasonal averages) conditions over the forecast district from later Sunday into Friday as recent forecast model soundings, computer simulations and PV/Water Vapor analysis continue to suggest that the forecast district should experience generally dry northwesterly to zonal to southwesterly upper flow in combination with varying degrees of eastern Colorado lee-side surface troughing from later Sunday into Friday. Then, from later Friday into at least next weekend(which is just outside of WFO Pueblo's current official longer term forecast window), recent versions of GFS and especially the ECMWF solutions indicate that a storm system has the potential of impacting the CWA with unsettled meteorological conditions. As always, WFO Pueblo will monitor the track and development/strength of this potential system closely. Overall, relatively low-grade winds are projected over the forecast district from Sunday into Friday with increasing winds then anticipated by later Friday. In regards to temperatures, project that the warmest maximum temperatures during the longer term should be realized from Monday into Friday, with coolest maximum temperatures expected Sunday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1124 AM MDT Sat Oct 14 2017 A cold front will move across KCOS and KPUB very early in this forecast period. Winds will become northwest to north and become quite gusty through the rest of the afternoon. Gusty southwest winds will occur at KALS early this afternoon gradually veering to northwest and remaining gusty as the afternoon progresses. It will remain dry and no significant clouds are expected. Winds will decrease dramatically this evening and will remain light through the rest of the forecast period. && .PUB WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late tonight through Sunday morning for COZ083- 089-093-095>099. Red Flag Warning until 6 PM MDT this evening for COZ227>233. Red Flag Warning until 7 PM MDT this evening for COZ224. && AVIATION...HODANISH
Hazardous weather outlook, Oct 14, 5:01 AM MDT, 7 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 501 AM MDT Sat Oct 14 2017 COZ058>089-093>099-151115- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 501 AM MDT Sat Oct 14 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight High fire danger is expected today in the San Luis Valley and across portions of the southeast plains, mainly from the Colorado Springs area and south to the New Mexico border, and across Crowley and Otero counties. However, with strong winds this afternoon and early this evening across all of southeast and south central Colorado, all outdoor burning and any activities that may accidentally start a fire, should be postponed until another day. Tonight there will be the possibility of the first widespread freeze this fall, across the far southeast plains and eastern Fremont county. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight.
Nearby
Freeze Warnings in Colorado, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.